MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101242
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.The device is being returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Noted pinhole in red external lumen of hemo-cath.Catheter was removed and replaced.No adverse clinical consequences to the patient were reported.
 
Additional Manufacturer Narrative
The hemo-cath was returned for evaluation.Visual inspection confirms the complaint as two leaks were noted on the arterial extension approximately 4 cm from the end of the luer.The two leaks are 180 degrees from each other.The contract manufacturer conducted a review of the manufacture records for the catheter lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformance's or abnormalities.The process includes a 100% leak test performed as a last step in the manufacture process.This test would have detected any leaks, holes, or weak spots if they had existed at the time of manufacture.The device was implanted for more than three months prior to the event.We are unable to determine the cause or factors that may have contributed to this event.In the past similar holes in the extension tubing were determined to be caused by the user clamping over the stylet or guidewire during the insertion procedure.The instructions for use (ifu) contains the following precautions: clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Do not clamp over guidewire or stylet - tubing may become damaged.Examine catheter lumen and extensions before and after each treatment for damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX18CM LT HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key12798552
Report Number2518902-2021-00064
Device Sequence Number20245223
Product Code MSD
UDI-Device Identifier00884908082999
UDI-Public884908082999
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/30/2025
Device Model NumberMC101242
Device Catalogue NumberMC101242
Device Lot NumberMPDL180 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale
Patient Weight34 KG